Atoravastatin

Loraine-- I am taking ezetimibe 10mg also. I’ve been on it for years and have had no problems. I hope it works for you. :slightly_smiling_face:

2 Likes

I have an issue with diarrhoea and it seems to be mornings which I wonder if it’s atorvastatin I don’t like swapping drugs but will speak to gp one drug does not suit everyone I have neighbours who are fine on that but they have friends who like you are not

1 Like

Hello @Jul thank you for your reply. I had bowel issues in the first days after starting atoravastatin although i couldn’t figure out if it was anxiety post stroke or the medication. It settled soon after. Definitely worth a visit to GP to have a talk and consider the best move. I know diarrhoa is very draining not to mention the unpredictability of it happening when away from a toilet. Let us know how you progress. Best wishes.

1 Like

Exactly it’s the worry going out I didn’t have it to start

1 Like

I started on 80 mg of a atrovastatin and I’ve tried taking holidays from it, I’m now on 40 mg.

I think for the period from about 4 months to 12 months I had pretty consistent diarrhoea. now if anything I go the other way
I can’t say whether it was the statins, the disruption to my autonomic nervous system’s control of my intestines or the combination of all these factors but it was definitely present and is now resolved

I reduced the statins because I think they’re responsible for peripheral tingling and muscle pain but i didn’t stop them because my GP said my cholesterol wasn’t safe with no medication. Since the GP has changed in the practise I maybe should talk to the new ones about having a new statin see if that removes the other pains and tingles

1 Like

Yes i would be afraid the tingling pins and needles muscle pain and weakness would become irreversible. Thats the reason I’m trying other statins to find a tolerable balance. Best wishes

1 Like

Yes I started on 80 and now 40 never did I think I wanted to be on a statin until this happened and now want to stay on something that gets my cholesterol down

2 Likes

Statins lower your cholesterol and decrease the odds of having a stroke talk to your doctor about taking them. Going off meds for little to no reason is bad.

2 Likes

Thank you for saying so. Personally, I prefer to take as few medicines as possible and have no problem with getting rid of them if necessary, by finding and alternative or knowing the risks involved before quitting them. I would also speak to the pharmacist AND the doctor(s) about the medication and possible alternatives. I get a little nervous when we talk about medications as most of us are not doctors or pharmacists, and many of us trust holistic sources as well. I almost want to suggest we have a disclaimer do any discussion about medications, only because I would not want someone doing something that could be dangerous to them because someone else did it and thought it worked for them. So many meds have dangerous effects from stopping them without first weaning from them. I put myself into AFib simply by running out of Metoprolol before I could get a refill picked up from pharmacy.

2 Likes